The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 29, Number 1 (1958), 226-234.
A Multivariate Tchebycheff Inequality
A multivariate Tchebycheff inequality is given, in terms of the covariances of the random variables in question, and it is shown that the inequality is sharp, i.e., the bound given can be achieved. This bound is obtained from the solution of a certain matrix equation and cannot be computed easily in general. Some properties of the solution are given, and the bound is given explicitly for some special cases. A Less sharp but easily computed and useful bound is also given.
Ann. Math. Statist. Volume 29, Number 1 (1958), 226-234.
First available in Project Euclid: 27 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Olkin, Ingram; Pratt, John W. A Multivariate Tchebycheff Inequality. Ann. Math. Statist. 29 (1958), no. 1, 226--234. doi:10.1214/aoms/1177706720. http://projecteuclid.org/euclid.aoms/1177706720.